INR: Just thought you might like to know the... - AF Association

AF Association
19,753 members24,142 posts

INR

BobD
BobDVolunteer

Just thought you might like to know the following.

Because I am having a small surgical procedure tomorrow (no Flapjack its not the unkindest cut of all ) I had to have an extra INR test on Tuesday to make sure it ws between 2 and 3 as required. Panic it was 5.2!!!! I had fogotten that some drugs affect INR quiet a lot and should have checked earlier having started propafanone about two weeks ago. Lovely lady agreed she would see me first thing today for a second check and by not taking my warfarin Tuesday and Wednesday evenings my INR this morning was 2.7 so all OK. Phew!! Thought it may be useful for people to see how quickly it can change. and remind people that if you alter your drug regime in any way you need to have extra checks.

37 Replies
oldestnewest

That's useful to know for those who take Warfarin, Bob. Hope your procedure goes smoothly.

Hope all goes well tomorrow Bob, I know I’m wasting my time by mentioning DOAC’s so I won’t......please don’t ask them to put the bits in a glass jar so you can take ‘em home!

Hidden
Hidden

Thats good Bob. Are you back in NSR now ?

BobD
BobDVolunteer
in reply to Hidden

Thanks yes and tryng to reduce dose as my head feels like three other people's. Strange that I do not remember feeling like this when I was on it before. Mind you I was ten years younger back then. lol

Rienij70
Rienij70
in reply to BobD

Old luck Bob xx

mariah222
mariah222
in reply to BobD

Good luck BobD,

We've not met online before but I follow your posts on this forum with interest, and have learned quite a lot too!

I hope things go well for you,

Mariah

Hidden
Hidden

Hope your procedure goes smoothly, Bob!

My INR jumped from 2.7 to 6.1 with just 7 days of Propafenone. Not a problem if you are self managing your warfarin but I was surprised that neither the consultant who gave me the scrip nor the pharmacist, mentioned there was an interaction.

BobD
BobDVolunteer
in reply to oyster

It is on the side effects list I note.

Glad it was sorted in the end! This is what concerns me regarding the new anti coagd...ie how do i know my blood is as it should be! My dad was on warfarin for 15 years with no problems (although he did have a stroke 5 weeks after mum died..been married 59 years...)

Hope all goes well Bob xx

I think most people seem to worry too much about their INR. Many things can make it go up or down. The main thing is to make sure it doesn't stay high or low for a long period. For instance, it goes up for a few days every time I have a steroid injection for my osteoarthritis. I don't seem to have any worries about the food that I eat except that I don't eat a few things like kale, spinach, Brussels sprouts, parsley and broccoli. I think there's only one real interreaction that one has to be careful about, that is amiodarone. I have had to take this on and off in all I do is cut my warfarin down about 15%.

I've been on warfarin for years with no problems. I asked my cardiologist about the newer drugs. He said I was doing well on warfarin and the newer drugs are becoming problematic . he was also worried about the long-term effects of them.

wilsond
wilsond
in reply to tony85

What are the problens being encountered do you know? Thank you x

fibber-me
fibber-me
in reply to tony85

What are you talking about? Many of us are on newer anticoagulants and you can’t just drop such a statement for us to figure out. What do you mean “problematic “ “long term effects”?

Gfern
Gfern
in reply to tony85

Please share your information regarding the long term effects of these newer anticoagulants, as fibber-me says its a big statement to drop on us.

tony85
tony85
in reply to Gfern

The long-term effects of the newer anticoagulants are not known because they have not been in use for very long. That was the concern of my cardiologist. If you were to search the Internet you would find that there are some problems with bleeding in some of the newer ones. The consensus seems to be that there is no perfect anticoagulant.

Hylda
Hylda
in reply to tony85

Bet the cost is part of the problem.

yes, I made the mistake just once of taking the wrong amount of warfarin and my INR jumped up high; I had taken two 3 mg ones thinking that they were 2 mg, and would add up to 4 mg. so I actually took 6 mg. I didn't confess to doing it - which may have been daft, but I didn't want to admit my stupidity. I was told to omit one day's pill and reduce for a couple more days: we got it straight after a while.

If I get any new meds, I make sure to read the leaflet to check contra-indications and warnings. There are no symptoms evident when over or under dosing. Good luck with the 'procedure',

su

My dad has the Warfarin nurses on speed dial and any medication/alteration to lifestyle he rings and checks!

p.s. Good luck tomorrow

Hi Bob,

I Have had problems like that I was advised to take mine after 5pm after something to eat, but if I forget to take one make sure to take it within 8hrs also Antibiotics can affect INR result,

Suzy

Ps: hope all goes well for Procedure, :-)

Best wishes for tomorrow hope it all goes well for you.

Pete

All the best tomorrow Bob :-) x

Best wishes for your procedure today. Hope you are fighting fit for the weekend!

Good luck. Keep us all updated x

Trust your procedure went well Bob. Sending you best wishes.

Hidden
Hidden

Good luck Bob!

Hope all goes well for you today Bob

Wise advice. Some antibiotics are a classic example of this. Hope things go well

David

Hope all goes well

This is very important to know and thank you. I had a major and alarming change in blood pressure due to a vitamin tablet I started taking. A VITAMIN TABLET!!!

So this is a good reminder about keeping a check on yourself with ANY new ingestive change. Best wishes during the procedure.

mariah222
mariah222
in reply to fibber-me

Hello fibber -me. Would you mind telling me which vitamin that was. I take a few different things and it is good to know what may be best avoided.

Many Thanks

Mariah

fibber-me
fibber-me
in reply to mariah222

It wasn’t just one. I should have said “vitamin tablet”. (Was highly absorbable and potent as it was of good pure quality)

If you have no issues don’t be concerned at all. I never noticed that at all but apparently now I am sensitive to such. Just for me, it sent my blood pressure up very high and took 2 full days to get back to my normal pressure. I have learned not to just take something without monitoring heart rates and rhythms afterwards to see what has an effect.

Good luck today, Bob! Speedy healing and recovery!

Good luck Bob. I hope you get sorted and are back on line with us pretty quickly and Thank You

Good luck Bob. I am having a bone marrow biopsy on Tuesday but as I take Apixaban, I only have to stop it 48 hours before.

Yes Bob , I have found the same with some cold remedies so wise advice.

You may also like...